Alert archive / Kansas / River Flood Warnings in 2014

River Flood Warning 74, NWS Kansas City, MO

July 8, 2014Atchison County, Leavenworth County, Kansas

NWS Kansas City, MO issued this river flood warning at Jul 8, 2014, 2:27 AM CDT for Atchison County, Leavenworth County, Kansas. It took effect at Jul 8, 2014, 8:12 AM CDT. It was in force for 45 hr.

The area

The outline as issued.

The facts

Issued
Jul 8, 2014, 2:27 AM CDT (07:27 UTC)
In effect from
Jul 8, 2014, 8:12 AM CDT
Expired
Jul 10, 2014, 5:00 AM CDT
In force
45 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Moderate

Counties Atchison County, KS, Leavenworth County, KS

The radar

The Pleasant Hill radar (KEAX), 96 km from the middle of the area, began a volume at 07:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Stranger Creek at Easton (ESTK1).

Action stage
12 ft
Minor stage
17 ft
Moderate stage
18 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06891850, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

632 
WGUS43 KEAX 080727
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED          
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
227 AM CDT TUE JUL 8 2014
  

...The National Weather Service in Pleasant Hill Mo has issued a 
flood warning for the following rivers in Kansas...

  Stranger Creek at Easton affecting Atchison and Leavenworth 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

KSC005-103-090727-
/O.NEW.KEAX.FL.W.0074.140708T1312Z-140710T0448Z/
/ESTK1.2.ER.140708T1312Z.140708T1800Z.140709T0448Z.NO/
227 AM CDT TUE JUL 8 2014

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Stranger Creek at Easton.
* from this morning to Wednesday evening.
* Flood stage is 17.0 feet.
* Forecast...The river is forecast to have a maximum value of 19.0 
  feet this afternoon.
* At 18.0 feet...1st street in easton and 231st street north and 
  south of easton begin to flood.
* At 17.0 feet...Water enters low-lying fields south of easton.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Stranger Creek
  Easton          17   N/A                19.0 this afternoon
     
&&
  
LAT...LON 3947 9519 3948 9511 3920 9500 3918 9511

  

$$
2 follow-up statements
161 
WGUS83 KEAX 081931
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
231 PM CDT TUE JUL 8 2014
   
...The Flood Warning is cancelled for the following river in 
Missouri...

  Moniteau Creek near Fayette affecting Howard County.

...The Flood Warning continues for the following rivers in 
Missouri...Kansas...

  Big Creek at Blairstown affecting Cass...Henry and Johnson Counties.

  Blackwater River near Blue Lick affecting Cooper and Saline 
  Counties.

  Crooked River near Richmond affecting Ray County.

  Missouri River at Napoleon affecting Jackson...Lafayette and Ray 
  Counties.

  Missouri River at Waverly affecting Carroll...Lafayette and Saline 
  Counties.

  Stranger Creek at Easton affecting Atchison and Leavenworth 
  Counties.

  Blackwater River at Valley City affecting Johnson and Pettis 
  Counties.

  Missouri River At Miami affecting Carroll...Chariton and Saline 
  Counties.

  Missouri River at Glasgow affecting Chariton...Howard and Saline 
  Counties.

  Missouri River at Boonville affecting Cooper and Howard Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC037-083-101-091931-
/O.EXT.KEAX.FL.W.0070.000000T0000Z-140710T1353Z/
/BLRM7.2.ER.140706T1523Z.140707T0715Z.140709T1353Z.UU/
231 PM CDT TUE JUL 8 2014

The Flood Warning continues for
  The Big Creek at Blairstown.
* until Thursday morning.
* At  2:00 PM Tuesday the stage was 22.9 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  Wednesday morning.
* At 23.0 feet...Flooding occurs at the west approach to the N 
  Highway bridge located 0.2 miles west of Blairstown. Flooding also 
  occurs across B Highway near Big Creek which is several miles 
  northwest of Blairstown.
* At 20.0 feet...The west bank of the creek begins to flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Big Creek
  Blairstown      20   22.9   Tue 02 PM   22.8 this evening
     
&&
  
LAT...LON 3873 9422 3875 9416 3857 9394 3840 9384 3840 9391
  

$$

MOC101-159-091931-
/O.CON.KEAX.FL.W.0083.000000T0000Z-140710T0500Z/
/VLYM7.1.ER.140708T1905Z.140709T0000Z.140709T0500Z.NO/
231 PM CDT TUE JUL 8 2014

The Flood Warning continues for
  The Blackwater River at Valley City.
* until late Wednesday night.
* At  2:00 PM Tuesday the stage was 22.0 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
  rise to near 23.0 feet by this evening. The river will fall below 
  flood stage by early Wednesday morning.
* At 22.0 feet...Woodlands and farm fields along the river begin to 
  flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Blackwater River
  Valley City     22   22.0   Tue 02 PM   23.0 this evening
     
&&
  
LAT...LON 3894 9342 3882 9361 3882 9368 3891 9361 3899 9348
  

$$

MOC053-195-091931-
/O.EXT.KEAX.FL.W.0078.140709T0655Z-140711T1815Z/
/BLVM7.1.ER.140709T0655Z.140710T0000Z.140710T1815Z.NO/
231 PM CDT TUE JUL 8 2014

The Flood Warning continues for
  The Blackwater River near Blue Lick.
* from late tonight to Friday afternoon.
* At  1:45 PM Tuesday the stage was 23.2 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Wednesday morning and 
  continue to rise to near 26.2 feet by Wednesday evening. The river 
  will fall below flood stage by early Thursday afternoon.
* At 24.0 feet...Cropland and pastures along the river flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Blackwater River
  Blue Lick       24   23.2   Tue 02 PM   26.2 Wednesday evening
     
&&
  
LAT...LON 3894 9342 3899 9348 3903 9297 3894 9295 3893 9323

  
$$

MOC177-091931-
/O.EXT.KEAX.FL.W.0082.000000T0000Z-140710T0045Z/
/RICM7.1.ER.140708T1722Z.140708T1830Z.140709T0045Z.NO/
231 PM CDT TUE JUL 8 2014

The Flood Warning continues for
  The Crooked River near Richmond.
* until Wednesday evening.
* At  1:30 PM Tuesday the stage was 20.2 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  this evening.
* At 20.0 feet...Low-lying rural roads along with cropland and 
  woodlands flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Crooked River
  Richmond        20   20.2   Tue 01 PM   20.2 this evening
     
&&
  
LAT...LON 3935 9407 3938 9402 3932 9389 3928 9392
  

$$

MOC095-107-177-091931-
/O.EXT.KEAX.FL.W.0075.000000T0000Z-140710T0720Z/
/NAPM7.1.ER.140708T0910Z.140709T0000Z.140709T0720Z.UU/
231 PM CDT TUE JUL 8 2014

The Flood Warning continues for
  The Missouri River at Napoleon.
* until late Wednesday night.
* At  2:00 PM Tuesday the stage was 17.5 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 17.7 feet by this
  evening. The river will fall below flood stage early Wednesday 
  morning.
* At 17.0 feet...Low-lying areas unprotected by levees begin to 
  flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Napoleon        17   17.5   Tue 02 PM   17.7 this evening
     
&&
  
LAT...LON 3916 9415 3922 9417 3925 9386 3918 9384 3911 9405
  

$$

MOC033-107-195-091930-
/O.EXT.KEAX.FL.W.0076.000000T0000Z-140711T0000Z/
/WVYM7.1.ER.140708T1115Z.140709T0600Z.140710T0000Z.NO/
231 PM CDT TUE JUL 8 2014

The Flood Warning continues for
  The Missouri River at Waverly.
* until Thursday evening.
* At  1:30 PM Tuesday the stage was 21.0 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 21.9 feet by 
  early Wednesday morning. The river will fall below flood stage 
  Wednesday evening.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Waverly         20   21.0   Tue 01 PM   21.9 Wednesday morning
     
&&
  
LAT...LON 3925 9386 3933 9331 3928 9327 3922 9330 3918 9384

  

$$

MOC033-041-195-091930-
/O.CON.KEAX.FL.W.0079.000000T0000Z-140711T0900Z/
/MIAM7.1.ER.140708T1513Z.140709T1200Z.140710T0900Z.NO/
231 PM CDT TUE JUL 8 2014

The Flood Warning continues for
  The Missouri River At Miami.
* until late Thursday night.
* At  8:21 AM Tuesday the stage was 17.7 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this morning and continue
  to rise to near 20.5 feet by Wednesday morning. The river will fall
  below flood stage by Thursday morning.
* At 18.0 feet...Low-lying rural areas outside of levees begin to 
  flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Miami           18   17.7   Tue 08 AM   20.5 Wednesday morning
     
&&
  
LAT...LON 3933 9331 3943 9319 3938 9307 3928 9327

  

$$

MOC041-089-195-091930-
/O.CON.KEAX.FL.W.0080.140709T1536Z-140711T0100Z/
/GLZM7.1.ER.140709T1536Z.140709T1800Z.140710T0100Z.UU/
231 PM CDT TUE JUL 8 2014

The Flood Warning continues for
  The Missouri River at Glasgow.
* from Wednesday morning to Thursday evening.
* At  1:30 PM Tuesday the stage was 21.8 feet.
* Flood stage is 25.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late Wednesday morning and 
  continue to rise to near 25.2 feet by early Wednesday afternoon. 
  The river will fall below flood stage by Wednesday evening.
* At 25.0 feet...Farmland along the river floods.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Glasgow         25   21.8   Tue 01 PM   25.2 Wednesday afternoon
     
&&
  
LAT...LON 3935 9314 3939 9305 3924 9279 3906 9287 3907 9296

  

$$

MOC053-089-091930-
/O.CON.KEAX.FL.W.0081.140709T2247Z-140711T0959Z/
/BOZM7.1.ER.140709T2247Z.140710T0600Z.140710T0959Z.NO/
231 PM CDT TUE JUL 8 2014

The Flood Warning continues for
  The Missouri River at Boonville.
* from Wednesday afternoon to late Thursday night.
* At  1:30 PM Tuesday the stage was 17.8 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Wednesday afternoon and 
  continue to rise to near 21.2 feet by early Thursday morning. The 
  river will fall below flood stage by Thursday morning.
* At 21.0 feet...Low-lying rural areas along the river flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Boonville       21   17.8   Tue 01 PM   21.2 early Thursday morning
     
&&
  
LAT...LON 3908 9297 3902 9255 3894 9259 3896 9286 3903 9298

  

$$

MOC089-082001-
/O.CAN.KEAX.FL.W.0077.000000T0000Z-140709T1915Z/
/FYTM7.1.ER.140708T1231Z.140708T1545Z.140708T1742Z.UU/
231 PM CDT TUE JUL 8 2014

The Flood Warning is cancelled for
  The Moniteau Creek near Fayette.
* At  1:30 PM Tuesday the stage was 15.3 feet.
* Flood stage is 16.0 feet.
* Fell below flood stage at 12:42 PM Tuesday.
* Forecast...The river will continue to fall to 6.7 feet by Wednesday
  morning.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Moniteau Creek
  Fayette         16   15.3   Tue 01 PM   14.9 late this afternoon
     
&&
  
LAT...LON 3914 9259 3914 9252 3902 9256 3903 9262

  

$$

KSC005-103-091930-
/O.EXT.KEAX.FL.W.0074.000000T0000Z-140710T0021Z/
/ESTK1.1.ER.140708T1545Z.140709T0000Z.140709T0021Z.NO/
231 PM CDT TUE JUL 8 2014

The Flood Warning continues for
  The Stranger Creek at Easton.
* until Wednesday evening.
* At 10:45 AM Tuesday the stage was 17.0 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 17.2 feet by this
  evening. The river will fall below flood stage this evening.
* At 17.0 feet...Water enters low-lying fields south of easton.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Stranger Creek
  Easton          17   17.0   Tue 11 AM   17.2 this evening
     
&&
  
LAT...LON 3947 9519 3948 9511 3920 9500 3918 9511

  

$$
644 
WGUS43 KEAX 090311
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED          
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
1011 PM CDT TUE JUL 8 2014
  

...Observed flooding changed from Minor to Moderate severity for the 
following rivers in Missouri...Kansas...

...Forecast flooding changed from Minor to Moderate severity for the 
following rivers in Missouri...Kansas...

  Stranger Creek at Easton affecting Atchison and Leavenworth 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC177-100311-
/O.EXT.KEAX.FL.W.0082.000000T0000Z-140710T1124Z/
/RICM7.2.ER.140708T1722Z.140709T0600Z.140709T1124Z.NO/
1011 PM CDT TUE JUL 8 2014

...Observed flooding increased from Minor to Moderate severity...
...Forecast flooding increased from Minor to Moderate severity...
The Flood Warning continues for 
 The Crooked River near Richmond.
* At  9:30 PM Tuesday the stage was 21.3 feet.
* Flood stage is 20.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 21.8 feet by 
  early Wednesday morning. The river will fall below flood stage 
  Wednesday morning.
* At 21.0 feet...Water begins to overtop a gravel road about 1 mile 
  south of the F and B Highway intersection.
* At 20.0 feet...Low-lying rural roads along with cropland and 
  woodlands flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Crooked River
  Richmond        20   21.3   Tue 09 PM   21.8 early Wednesday 
morning
     
&&
  
LAT...LON 3935 9407 3938 9402 3932 9389 3928 9392

  

$$

KSC005-103-100311-
/O.EXT.KEAX.FL.W.0074.000000T0000Z-140710T1000Z/
/ESTK1.2.ER.140708T1545Z.140709T0600Z.140709T1000Z.NO/
1011 PM CDT TUE JUL 8 2014

...Observed flooding increased from Minor to Moderate severity...
...Forecast flooding increased from Minor to Moderate severity...
The Flood Warning continues for 
 The Stranger Creek at Easton.
* At  9:12 PM Tuesday the stage was 18.5 feet.
* Flood stage is 17.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 19.0 feet by 
  early Wednesday morning. The river will fall below flood stage 
  Wednesday morning.
* At 18.0 feet...1st street in easton and 231st street north and 
  south of easton begin to flood.
* At 17.0 feet...Water enters low-lying fields south of easton.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Stranger Creek
  Easton          17   18.5   Tue 09 PM   19.0 early Wednesday 
morning
     
&&
  
LAT...LON 3947 9519 3948 9511 3920 9500 3918 9511

  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jul 8, 12:32 AM CDT, 1 hour 55 minutes earlier.

Area forecast discussion, Jul 8, 12:32 AM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1232 AM CDT Tue Jul 8 2014

.SHORT TERM...(This Evening through Tuesday Night)
Issued at 409 PM CDT MON JUL 7 2014

Challenging forecast for the short-term as there are several concern
that need to be addressed over the next 24 hours. The first of which
will revolve around the potential for severe weather tonight through
the overnight with widespread damaging winds a possibility with the
potential for a derecho event as well as large hail and perhaps even
few tornadoes with mesovortices along the line of storms. Another
threat with be the potential for flash flooding and river flooding
with widespread heavy rainfall.

This afternoon water vapor imagery shows an upper level trough
digging through the Dakotas. This trough will continue to dig as it
moves into the Upper Midwest tonight. This will force a cold front
into the Plains states. There are two main area we expect
thunderstorms to develop this evening. The first is across southern
Nebraska/northern Kansas in an area of differential heating south of
a decaying MCS. The second is an area currently developing along the
aforementioned cold front across northwestern Kansas. These storm
are expected to shift eastward this evening merging over
southeastern Nebraska and eastern Kansas. These storm are expected
to develop into a line of storms as it reaches the CWA.

Looking at the severe parameters the area will be very unstable with
2500-3500J/kg of CAPE, and abundant moisture with dewpoints in the
lower 70s. Shear is modest but nearly unidirectional. This will lead
us to the main threats originally being damaging winds and large
hail. The HRRR, GFS, and NAM by 04Z-06Z all develop a 60-70kt LLJ
punching into the back of this line of storms. It is reasonable to
think if these winds can be transported down to the surface we could
be looking a bow echo and perhaps a derecho event where we would
experience widespread damaging winds along the I-70 corridor.

The other concern (but by no means a lesser concern) is the
potential for flash flooding and river flooding. Model soundings
this afternoon indicate PWAT values of 2.00"-2.50" which is nearly
three standard deviations about normal for the beginning of July. As
such these storms will be extremely efficient rain producers and if
training or a large stratiform shield develops behind the main line,
flooding will be a concern. Most areas are reporting flash flood
guidance of 1.5"-2.0" per hour, as well as many rivers with
headwater guidance in the same range. These flooding concerns has
led to continue to the flash flood watch for most of the CWA.

Thunderstorms are expected to progress eastward to southeastward
over the CWA through the overnight producing damaging winds.
Although the potential for a tornado is low there still is the
chance for a mesovort along the line to produce a tornado. The
storms will exit the area by daybreak Tuesday.

Tuesday, temperatures behind this front will be much more manageable
with highs in the low to mid 80s with lower humidity values. Tuesday
afternoon high pressure will begin to build into the area setting
the stage for a "windows-wide" kind of night. Lows by Wednesday
morning will be in the low to mid 60s.

.LONG TERM...(Wednesday through Monday)
Issued at 409 PM CDT MON JUL 7 2014

Overall confidence in forecast through Friday is moderately high.
The medium range global models remain in reasonably good agreement
during this period with an upper trough over the eastern U.S. and an
upper ridge from the Rockies westward. Northwest flow lies
in-between with surface high pressure over the region on Wednesday
gradually retreating to the east. Slightly below average
temperatures and lower than normal humidity levels are expected to
gradually increase towards the end of the work week as the boundary
layer veers to a more southerly direction. Still looking at a chance
for elevated convection Thursday afternoon into Friday morning as
isentropic ascent and a warm front lift through the CWA.

The weekend and the early part of next week are more uncertain as
there is considerable difference between the GFS and ECMWF. However,
this forecast leans more heavily on the previous model consensus and
latest GFS as the 12z ECMWF has become a significant outlier as it
closes off a large upper low over southeast Canada and sends a
backdoor cold front through the central U.S. Looks more early Spring
with progged h8 temperatures of 6C-8C by Monday night. Favoring the
previous model consensus and latest GFS suggests a more moderate
stance with seasonal temperatures over the weekend and modest
cooling on Monday. Rain chances are based more on climate with no
discernible signals.

&&

.AVIATION...(For the 06Z TAFS through 06Z Tuesday Night)
Issued at 1220 AM CDT TUE JUL 8 2014

The main threat of strong to severe winds have cleared the terminals
as of 06Z. Showers and thunderstorms will be possible at STJ through
07Z and MCI/MKC by 08-09Z. Upstream obs have indicated that low clouds
have cleared pretty quickly behind this convective system with just a
scattered 10k deck and prevailing VFR conditions. This 10K deck should
also clear out pretty quickly before diurnal heating tomorrow
morning allows for a few fair weather cu. Winds will remain light
behind the system through tomorrow morning before picking up out of
the north by late morning as surface gradient strengthens across the
region.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...FLASH FLOOD WATCH until 7 AM CDT this morning FOR KSZ025-102>105.

MO...FLASH FLOOD WATCH until 7 AM CDT this morning FOR MOZ001>008-
     011>017-020>025-028>033-037>040-043-044.

&&

SHORT TERM...73
LONG TERM...MJ
AVIATION...PMM
Hazardous weather outlook, Jul 7, 6:49 PM CDT, 7 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
649 PM CDT MON JUL 7 2014

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-090000-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
649 PM CDT MON JUL 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TONIGHT

 A COMPLEX OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED TO TRACK
 ACROSS NORTHEAST KANSAS AND AREAS NEAR AND NORTH OF I-70 TONIGHT.
 DAMAGING WINDS...LARGE HAIL AND POSSIBLY A FEW TORNADOES ARE
 POSSIBLE. IN ADDITION...HEAVY RAIN AND FLOODING IS POSSIBLE.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

 THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT AND FRIDAY.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF

In the hours before

Local storm report, Jul 7, 11:39 PM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1139 PM CDT MON JUL 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1138 PM     HEAVY RAIN       3 NE EASTON             39.75N 94.60W
07/07/2014  M3.50 INCH       DEKALB             MO   TRAINED SPOTTER

&&

ABAILEY
Local storm report, Jul 7, 11:40 PM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1140 PM CDT MON JUL 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1127 PM     TSTM WND GST     BELTON                  38.82N 94.53W
07/07/2014  M62 MPH          CASS               MO   TRAINED SPOTTER

&&

MELL
Local storm report, Jul 7, 11:43 PM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1143 PM CDT MON JUL 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1116 PM     TSTM WND GST     SEDALIA                 38.70N 93.23W
07/07/2014  E65 MPH          PETTIS             MO   PUBLIC

&&

ABAILEY
Local storm report, Jul 7, 11:53 PM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1153 PM CDT MON JUL 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1138 PM     HEAVY RAIN       3 NE EASTON KS          39.38N 95.08W
07/07/2014  M3.50 INCH       LEAVENWORTH        KS   TRAINED SPOTTER

&&

ABAILEY
Local storm report, Jul 8, 12:50 AM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1250 AM CDT TUE JUL 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 PM     TSTM WND DMG     PAOLA                   38.58N 94.87W
07/07/2014                   MIAMI              KS   EMERGENCY MNGR

            TREES DOWN BLOCKING ROADS

&&
Local storm report, Jul 8, 1:01 AM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
101 AM CDT TUE JUL 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1159 PM     TSTM WND DMG     LA CYGNE                38.35N 94.76W
07/07/2014                   LINN               KS   EMERGENCY MNGR

            TREE DOWN. POWER OUT ACROSS LINN COUNTY

&&

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 8:27 PM CDTSevere Thunderstorm WarningEAXDoniphan48 min
Jul 7, 9:15 PM CDTSevere Thunderstorm WarningEAXAtchison, Doniphan, Leavenworth45 min
Jul 7, 9:48 PM CDTFlash Flood WarningEAXAtchison, Doniphan5 hr
Jul 7, 10:03 PM CDTSevere Thunderstorm WarningEAXAtchison, Leavenworth, Wyandotte42 min
Jul 7, 10:35 PM CDTSevere Thunderstorm WarningEAXJohnson, Leavenworth, Miami, Wyandotte40 min
Jul 7, 11:10 PM CDTAreal Flood AdvisoryEAXJohnson, Leavenworth, Wyandotte6 hr
Jul 7, 11:13 PM CDTSevere Thunderstorm WarningEAXJohnson, Leavenworth, Miami, Wyandotte47 min

Nearby

River Flood Warnings in Kansas, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.